Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 87, NWS Corpus Christi, TX

August 23, 2004La Salle County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2004, 6:16 AM CDT for La Salle County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2004, 6:16 AM CDT (11:16 UTC)
Expired
Aug 23, 2004, 8:15 AM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County La Salle County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 231119
FFWCRP
TXC283-231315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
616 AM CDT MON AUG 23 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LA SALLE COUNTY IN TEXAS

* UNTIL 815 AM CDT

* AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER WOODWARD...OR ABOUT 6      
  MILES NORTHWEST OF COTULLA...MOVING EAST AT 15 MPH. THUNDERSTORMS
  WITH VERY HEAVY RAIN WILL MOVE ACROSS AREAS THAT HAVE RECEIVED
  4 TO 6 INCHES OVERNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN
  WILL BE POSSIBLE WITH THESE THUNDERSTORMS.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2862 9939 2831 9939 2832 9880 2864 9882

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:00 PM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 10:00 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 PM CDT SUN AUG 22 2004

.UPDATE...SEA BREEZE FROM THE EAST AND OUTFLOWS FROM CONVECTION
EARLIER OVER MEXICO PRODUCING GOOD MOISTURE CONVERGENCE ACROSS AREAS
ALONG INTERSTATE 35 IN WESTERN ZONES W/ SCT CONVECTION IN THESE
AREAS. ONE STRONGER STORM NOW FORMING NEAR COT...BUT MOST OF THE
HEAVIER RAINFALL TONIGHT OCCURRED UP THE ROAD NEAR SAT SO FAR. WEAK
S/WV HELPING TO GENERATE THESE STORMS WILL CONTINUE TO SLOWLY
PROGRESS EAST OVERNIGHT AND IS PROGGED TO BISECT THE REGION (W/ AXIS
NEAR SAT TO ALI) BY 12Z. THIS SUGGESTS KEEPING AT LEAST ISOLD POPS
IN THE EAST AS COASTAL SHOWERS WILL LIKELY BE ENHANCED TOWARD
MORNING AS THE DISTURBANCE APPROACHES AND AM TEMPTED TO SHOW 30 POPS
IN MOST FAVORED AREA ALONG THE NRN COASTAL BEND. WILL CONTINUE LOW
END CHC POPS IN THE FAR WEST DUE TO ONGOING CONVECTION AND OUTFLOWS
IN THAT REGION. GIVEN THE FORECAST POSITION OF THE AFOREMENTIONED
S/WV BY MORNING...NEED TO CONSIDER HIGH POPS ACROSS AREAS NE OF CRP
ON MON (30-50% ??)...BUT WILL LET MIDNIGHT CREW MAKE THE
DETERMINATION.

MARINE...EXPECT WINDS TO CONTINUE TO SLOWLY SUBSIDE AND WILL BE ABLE
TO LOWER SCA FOR THE SRN BAYS AT 1030 PM ISSUANCE. NEARSHORE WATERS
STILL NEAR 20 KNOTS LAST CHECK...SO MAY HAVE TO HOLD ONTO SCA THERE
A LITTLE LONGER.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI 78  95 78  96  / 20 20 10 10
VICTORIA       76  94 76  95  / 20 50 10 20
LAREDO         80 102 80 104  / 30 10 20 10
ALICE          76  98 75  99  / 20 20 10 10
ROCKPORT       78  92 79  92  / 30 30 10 20
COTULLA        77  99 77 101  / 40 10 20 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SCA BAYS SOUTH OF PORT ARANSAS
AND NEARSHORE WATERS OUT TO 20 NM.

&&

MJG...UPDATE
WC/87...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Aug 23, 5:11 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT MON AUG 23 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241009-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
511 AM CDT MON AUG 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EAST
OVER THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS...ESPECIALLY OVER THE NORTHERN COASTAL BEND AND
VICTORIA CROSSROADS REGION. AVERAGE RAIN AMOUNTS OF 1/2 TO 1 INCH
WILL OCCUR OVER THE AREA WITH ISOLATED AMOUNTS OF 4 INCHES
POSSIBLE MAINLY NORTHEAST OF INTERSTATE 37.

LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS WILL BE POSSIBLE IN AREAS THAT RECEIVE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME. AFTERNOON HEAT INDICES
BETWEEN 105 AND 110 DEGREES CAN BE EXPECTED OVER INLAND SECTIONS OF
SOUTH TEXAS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:00 AM CDTFlash Flood WarningCRPLa Salle2 hr
Aug 23, 6:54 AM CDTFlash Flood WarningCRPMcMullen3 hr
Aug 23, 7:51 AM CDTFlash Flood WarningCRPLa Salle114 min
Aug 23, 9:40 AM CDTFlash Flood WarningCRPLa Salle3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.